Alert archive / Louisiana / Small Craft Advisories in 2021

Small Craft Advisory 39, NWS Lake Charles, LA

November 12, 2021

NWS Lake Charles, LA issued this small craft advisory at Nov 12, 2021, 2:15 PM CST. It took effect at Nov 12, 2021, 9:00 PM CST. It was in force for 21 hr.

The area

The counties it named.

The facts

Issued
Nov 12, 2021, 2:15 PM CST (20:15 UTC)
In effect from
Nov 12, 2021, 9:00 PM CST
Expired
Nov 13, 2021, 6:00 PM CST
In force
21 hr
Issued by
NWS Lake Charles, LA

The text

As transmitted.

262 
WHUS74 KLCH 122015
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
215 PM CST Fri Nov 12 2021

GMZ435-450-452-455-470-472-475-130600-
/O.NEW.KLCH.SC.Y.0039.211113T0300Z-211113T1800Z/
Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
215 PM CST Fri Nov 12 2021

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO NOON
CST SATURDAY...

* WHAT...North winds 20 to 25 kt with gusts up to 30 kt expected.

* WHERE...Portions of and the coastal lakes and bays of the Gulf 
  of Mexico. 

* WHEN...From 9 PM this evening to noon CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
585 
WHUS74 KLCH 130316
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
916 PM CST Fri Nov 12 2021

GMZ435-450-452-455-470-472-475-131400-
/O.CON.KLCH.SC.Y.0039.000000T0000Z-211113T1800Z/
Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
916 PM CST Fri Nov 12 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST
SATURDAY...

* WHAT...North winds 20 to 25 kt with gusts up to 30 kt expected.

* WHERE...Portions of and the coastal lakes and bays of the Gulf 
  of Mexico.

* WHEN...From 9 PM this evening to noon CST Saturday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
700 
WHUS74 KLCH 130913
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
313 AM CST Sat Nov 13 2021

GMZ452-455-472-475-131715-
/O.EXT.KLCH.SC.Y.0039.000000T0000Z-211114T0000Z/
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
313 AM CST Sat Nov 13 2021

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...North winds 20 to 25 kt with gusts up to 35 kt expected.

* WHERE...Portions of and the coastal lakes and bays of the Gulf 
  of Mexico.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

GMZ435-450-470-131715-
/O.CON.KLCH.SC.Y.0039.000000T0000Z-211113T1800Z/
Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Waters from Cameron LA to High Island TX from 20 to 60 NM-
313 AM CST Sat Nov 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* WHAT...North winds 20 to 25 kt with gusts up to 30 kt expected.

* WHERE...Portions of and the coastal lakes and bays of the Gulf 
  of Mexico.

* WHEN...Until noon today.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
267 
WHUS74 KLCH 132026
MWWLCH

URGENT - MARINE WEATHER MESSAGE
National Weather Service Lake Charles LA
226 PM CST Sat Nov 13 2021

GMZ452-455-472-475-140000-
/O.CON.KLCH.SC.Y.0039.000000T0000Z-211114T0000Z/
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City
LA out 20 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
226 PM CST Sat Nov 13 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS
EVENING...

* WHAT...North winds 20 to 25 kt with gusts up to 30 kt expected.

* WHERE...Portions of and the coastal lakes and bays of the Gulf 
  of Mexico.

* WHEN...Until 6 PM CST this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

25

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Nov 12, 11:36 AM CST, 2 hours 39 minutes earlier.

Area forecast discussion, Nov 12, 11:36 AM CST, 2 hours 39 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
1136 AM CST Fri Nov 12 2021

.DISCUSSION...
18Z 12NOV2021 TAFs

&&

.AVIATION...
KBPT and KLCH experiencing MVFR CIGs with SCT and BKN layers over
SETX and extreme SWLA. These conditions will not persist, with a
reinforcing cold front expected to sweep thru later in the day.
Dry and cool northerly postfrontal winds will clear out our skies,
however gusty winds are possible across the southern terminals
early tomorrow morning going into the evening hours.
-Stigger

&&

.PREV DISCUSSION... /issued 1045 AM CST Fri Nov 12 2021/

DISCUSSION...
Sfc obs this morning have shown that the fog which shrouded
portions of the area overnight dissipated as expected by mid-
morning...thus the advisory which had been in effect has been
allowed to expire. The fog has been replaced by sunny conditions
across the nern 2/3 of the area...however a slug of low-level
moisture moving inland from the Gulf has ushered in some stratocu
to mainly the swrn zones which will gradually push ewd/newd
through the day before drier air with the approaching front
overspreads the region.

Elsewhere, inherited grids/zones look fine as is per recent
obs/trends. Will issue an update to handle the cloud cover
shortly.

25

PREV DISCUSSION... /issued 537 AM CST Fri Nov 12 2021/

DISCUSSION...
For the 12/12Z TAF Issuance.

AVIATION...
Will be contending with dense fog especially along Louisiana I10
corridor terminals through the early morning hours. For now,
expect VFR conditions by 15Z and continuing through the remainder
of the cycle. Only issue thereafter will be cold front moving
through the forecast area this evening. Variable winds should give
way northerly winds around 10 knots. A brief periods of gust to
20 knots may occur behind the front.

PREV DISCUSSION... /issued 411 AM CST Fri Nov 12 2021/

DISCUSSION...

SHORT TERM (Today through Sunday night)...

Main forecast issue will be fog this morning.

As advertised, areas of dense fog were developing along the I10
corridor and eastern parts of the forecast area. For now, no
change with Dense Fog Advisory as fog depth is not impressive,
but may need to extend briefly after sunrise. After the fog
dissipates, dry and mild conditions are forecasted for the
remainder of the day. Reinforcing cold front will move through the
area tonight. Cooler and drier conditions are expected for
Saturday and weekend. Slightly warmer conditions are expected on
Sunday.

04

LONG TERM [Monday through Friday]...

Monday will begin with ridging aloft will that will gradually
transition into a zonal flow over the central United States.
At surface high pressure settles into the Mississippi Valley the
high will then spread out across the southern states. This surface
high will then shift over into the mid-Atlanta states with southerly
flow returning early Tuesday. Sunny skies and mild temperatures for
Monday and Tuesday.

We are in a progressive pattern and this will be the reason for a
fast transition through the coming week ahead. The sfc high moves
off the North Carolina coast allowing the next front into north
Texas/western Oklahoma area late Tuesday. The upper level trof will
be driving the new boundary southeast with the front extending from
the central Texas coast into southern Arkansas Wednesday evening. As
a result this will see the introduction of showers back into the
forecast with chances increasing through the day on Thursday. The
front looks to make it's way into southeast Texas and southwest
Louisiana around sunrise making the coast around the noon hour.
Winds swinging around to the north late in the afternoon hours. As
this system is fast moving not looking at heavy rainfall totals.

MARINE...Variable winds today will give way to moderate to
strong offshore flow late tonight and early Saturday behind the
secondary front. SCA may be needed tonight especially over offshore
waters.  Winds will diminish by late Saturday as high pressure
settles over the area. Good onshore gradient will develop on Tuesday
as low pressure develops over western Kansas.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  41  60  38  71 /   0   0   0   0
LCH  46  64  43  71 /   0   0   0   0
LFT  46  62  41  70 /   0   0   0   0
BPT  44  65  44  72 /   0   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...None.
TX...None.
GM...None.
&&
Hazardous weather outlook, Nov 12, 4:41 AM CST, 9 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service Lake Charles LA
441 AM CST Fri Nov 12 2021

LAZ027-030-054-055-TXZ180-201-259>262-131045-
Vernon-Beauregard-St. Mary-Lower St. Martin-Tyler-Hardin-
Northern Jasper-Northern Newton-Southern Jasper-Southern Newton-
441 AM CST Fri Nov 12 2021

This Hazardous Weather Outlook is for south central Louisiana,
southwest Louisiana, west central Louisiana and southeast Texas.

.DAY ONE...Today and tonight.

Patchy fog is expected mainly through 8 AM this morning.

Otherwise No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Dry weather is expected through the period. Cooler than normal
temperatures are expected through the weekend, with lows falling to
the upper 30s across central Louisiana and the Lakes region of
southeast Texas by Sunday morning. This could result in some patchy
frost in some of the cooler spots across this area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

LAZ028-029-031>033-041>045-052-053-073-074-TXZ215-216-131045-
Rapides-Avoyelles-Allen-Evangeline-St. Landry-Calcasieu-
Jefferson Davis-Acadia-Lafayette-Upper St. Martin-Vermilion-Iberia-
West Cameron-East Cameron-Jefferson-Orange-
441 AM CST Fri Nov 12 2021

...DENSE FOG ADVISORY IN EFFECT UNTIL 8 AM CST THIS MORNING...

This Hazardous Weather Outlook is for central Louisiana, south
central Louisiana, southwest Louisiana and southeast Texas.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Dense Fog Advisory.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Dry weather is expected through the period. Cooler than normal
temperatures are expected through the weekend, with lows falling to
the upper 30s across central Louisiana and the Lakes region of
southeast Texas by Sunday morning. This could result in some patchy
frost in some of the cooler spots across this area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

GMZ430-432-435-450-452-455-470-472-475-131045-
Sabine Lake-Calcasieu Lake-Vermilion Bay-
Coastal waters from Cameron LA to High Island TX out 20 NM-
Coastal waters from Intracoastal City to Cameron LA out 20 NM-
Coastal waters from Lower Atchafalaya River to Intracoastal City LA
out 20 NM-Waters from Cameron LA to High Island TX from 20 to 60 NM-
Waters from Intracoastal City to Cameron LA from 20 to 60 NM-
Waters from Lower Atchafalaya River to Intracoastal City LA from
20 to 60 NM-
441 AM CST Fri Nov 12 2021

This Hazardous Weather Outlook is for the Gulf of Mexico and the
coastal lakes and bays of the Gulf of Mexico.

.DAY ONE...Today and tonight.

Offshore flow is expected to strengthen, along with building seas,
from beginning tonight,likely requiring issuance of Small Craft
Advisories during this period.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Offshore flow will remain strong Saturday morinng, but will diminish
by late in the day.

Otherwise, no hazardous weather is anticipated.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Lake Charles, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 11, 9:47 PM CSTDense Fog AdvisoryLCHAllen, Avoyelles, Cameron, Evangeline, Lafayette, Rapides and 2 more10 hr

Nearby

Small Craft Advisories in Louisiana, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.